Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is my combination safe
Sep 18, 2009

Hi Dr and thanx for the wonderful work u r doing. Am from South Africa, tested pos in 2005 feb and started meds in 2005 nov (3tc,nvp & d4t). After a year i had peripheral neuropathy, then my doc changed the meds to (combivir+nvp) which am still taking(cd4 450 & vl <50 copies). So i just read one of ur comment saying some meds are excellent and a person can expect to live near normal life than previuosly used meds. Is the comb am using safe? currently i dont experience any problems except for the headache esp when it is very hot. Thanx

Response from Dr. Young

Hello and thank you for your post from South Africa.

The treatment regimen of AZT/3TC (Combivir) with nevirapine (Viramune) is a good regimen-- while not commonly used to initiate treatment here in the US, remains one that is on our alternative list (despite multiple challengers over the years). The limitations of the regimen are it's twice daily (compared with once-daily) dosing and slightly greater risk of side effects (compared with tenofovir/FTC and abacavir/3TC). If your only active side effect is occasional headache, I think that you're unlikely to have any significant short term issues. Be sure that your doctor is mindful of your fatigue and measures your red blood cell count for anemia (side effects of AZT). The peripheral neuropathy that you experienced should hopefully improve over time; I do believe that so long as you continue to have access to medication and adhere that you should live a very long and healthy time.

Be well, BY



Previous
Why is there a patent for an AIDS cure in 1996?
Next
HIV/AIDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement